MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "picc inserted in icu on (b)(6) 2025 for iv antibiotics.Blocked and unblocked by intensivist on (b)(6).Blocked and removed on (b)(6) 2025.".There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen picc catheter for analysis.Signs of use in the form of excess biological material were observed on and within the sample.Visual analysis revealed excess biological material on the proximal lumen skive hole.The slide clamps were activated upon return.The clamp catheter/box clamp assembly was attached to the catheter around the 44 cm mark.During functional testing, a slight blockage was observed in the white proximal lumen and biological material was observed exiting the proximal lumen after several flushes with water.The customer description stated the catheter was in use in the patient for twelve (12) days prior to the blockage being detected.The catheter body length from the juncture hub to the distal tip measured 19 7/8", which is within the specification limits of 19 1/2" - 20" per catheter product drawing.The outer diameter of the catheter body measured 0.0710", which is within the specification limits of 0.0705" - 0.0710" per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." all slide clamps were deactivated.Prior to removal of the clamp catheter/box clamp assembly, a lab inventory syringe was used to flush each extension line.No blockage was observed when the pink distal lumen was flushed; however, a partial blockage was confirmed within the white proximal lumen.Biological material was observed exiting the proximal skive hole of the catheter and the blockage was cleared after several flushes with water.The clamp catheter/box clamp assembly was removed, and both lumens still flushed as intended.A lab inventory 0.018" guide wire (measured 0.018") was threaded through the catheter.The guide wire advanced through the catheter with little to no resistance.A device history record review was performed, and no relevant findings were identified.He ifu provided with this kit warns the user, "flush lumen(s) to completely clear blood from catheter.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a blocked catheter was confirmed through complaint investigation of the returned sample.Functional testing of the returned catheter revealed a partial blockage within the white proximal lumen due to excess biological material.The blockage was cleared after several flushes with water, and the catheter met all relevant dimensional and functional requirements.It was noted that the customer stated the catheter was functionally in use for twelve (12) days prior to the blockage being detected.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported "picc inserted in icu on (b)(6) 2025 for iv antibiotics.Blocked and unblocked by intensivist on 22/7.Blocked and removed on (b)(6) 2025." there was no patient harm or injury.The patient's current condition is reported as "fine".

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22827067
Report Number9680794-2025-00697
Device Sequence Number4553090
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)241128(17)260331(10)33F24G0673(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F24G0673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown